Cynomel vs MercuryPharma t3

I'm having trouble switching from the former to the latter. Every dose - 10mcg each - makes my heart pound and race. Is there any possible reason for this or is it just coincidence?

Today I haven't managed to take a second dose because my heart is still racing hours after my first dose, which was delayed because my heart was racing so badly last night and it carried on this morning though not as bad (I normally take my first dose at 6am, but it was still hammering away so I waited). I was generally okay on 25mcg Cynomel until I began to feel a bit hypo again. Now on the MP tablets I can't even get my dose up to 20mcg. I am still tired and have no other hyper symptoms as such. My temp is 97.5f/36.4c.

I'm so confused. I have had a fluttery racing heart when I've gone hypo, but this feels different: pounding hard, 92-94bpm. I was reducing my t4 in preparation for raising the t3, but now I don't know what to do.

Any suggestions?

8 Replies

  • A number of questions appear in my head!

    Which Cynomel? Grossman or Sanofi?

    Why are you changing to Mercury Pharma Liothyronine? Is it imperative? Or did it simply seem like a good idea?

    I don't take T3 so am unlikely to be very helpful, but some extra information might help others to give you better answers.


  • Hi Rod. It was Grossman t3.

    I only changed brands because I was finally able to get my gp to prescribe. It's a long story, but although I have had a private script since March, it has been inconvenient and/or expensive to get my hands on it, and when the gp offered to prescribe it seemed so much more convenient and reliable, not to mention less expensive.

    Now gp tells me he may or may not keep prescribing and I don't think I can have that hanging over me so I've ordered three bottles of Cynomel and I'm just waiting for it to arrive. In the meantime I'm stuck with the Mercury. Even if it is short-lived (only until my Cynomel arrives), this problem is a pain in the neck and a little alarming, esp since I was supposed to be raising my dose, which I'm now afraid to do.

  • That makes a lot of sense.

    I hope it arrives soon. :-)

    Doesn't help you today, but at least you have got something on the horizon.


  • Hi bike ( I'll call you bike for short as I love cycling!)

    Sounds as though we're on a similar path.

    I am prescribed 30mcg of MP and have been on this only without levo since Oct 2012. I have completed yellow cards for MP lio batches 80928 , 81171 and 81377.

    I had trialled Grossman with good results in the past.

    I have also written to my GP , my endo , the MHRA ( can pass you a contact name - pm me if you'd like this info), and have informed the local pharmacy and the hospital medicines info.

    I sent my email letter to the MHRA yesterday.

    I seem much better on Grossman cynomel at 31.25mcg. Increasing problems can be due to adrenal insufficiency, low ferritin and other factors but responding differently to different makes could be the fillers , are you a Hashi patient? or the manufacturing process , or dose levels.

    I am on Ferrous Gluconate and Vit D as well as Nutri Adrenal to try to address this factor.

    I find I am really dopey on MP lio and if I increase to 35mcg I am the same but if I increase to 40mcg then I am even dopier and far more hypo! Did this trial with GP's knowledge. It's now in their court.

    I know from this site I am not the only one to experience different results from different makes and batches.

    Thought I was doing really again after being on Grossman for a month well but today seem really racey - weird ? Maybe it's the excitement of more physio and acupuncture later today and the joy of handing over more money!

    Good Luck.


  • Hi strangely enough I have had similar problems. Was taking the cynomel Grossman 25mcgs and slowly worked upto 50mcgs but his rapid heart beats etc also seem to get a rash of spots on face and neck forehead (rarely get spots), anyway, changed to Tiromel (due to cheap and partner being out in Turkey on trip), not faring aswell, seem a lot weaker. Slowly working up, but having no good feelings, tiredness back with Grossman good improvement. Also gut problems and awaiting gluten test results etc. It's a hard game to find the balance. Also self treating as on Levo for 18 years, doctors and Endos a very long story. I worry about Adrenals, had taken Siberian Ginseng for a why but don't feel better. Any advise anyone?

  • Yes, the balance as you say is hard, and even worse when you're all on your own and no one with expertise is taking any interest. I wish I had some advice.

    What do the tests tell you re what your ideal t3 dose is? I get gut problems when I'm hypo or hyper, so I'm looking for guidance from how my insides are working. Is it possible that your gut issues are trying to tell you that you're either over- or under-medicated? x

  • Hi sarahstevenson. Yes, I'm Hashi's. I'm taking iron supplements and using an iron pan so my iron shouldn't be too bad. I take a mulitvit, b complex, omegas, high dose d3.

    I was on 125 t4 plus 25 t3 (Cynomel) and felt better than I've ever felt before for two months. My t3 went a little high so I was asked to reduce t4 a bit but I'm super sensitive to reducing so I was told to go very slowly. Before I even got the chance, I began to feel hypo again. So many of the high and low symptoms are similar, but my gut seems to always know if I'm high or low, so when I was suddenly tired AND constipated that seemed incontrovertibly low. I'm supposed to be trying a little extra t3 now, but this new MP t3 makes my heart race even at very low doses so as a result I'm not even taking my usual dose. I may see if I can just take a little more anyway and see what happens.

    So confusing to have hypo AND hyper symptoms all at once!!

    Looking forward to getting back on the Grossman.

    Good luck with your physio and acupuncture! Hope it doesn't leave your wallet completely empty. :-) x

  • Hi Bike :-)

    Asked whether you're Hashi's as I am rethinking my situation in the light of information from Izabella Wentz authour of Hashimoto's Root Cause - you can also find her through facebook and google. She is a pharmacist and also a Hashi's patient with a mother who is a doctor. That's why I'm wondering whether the culprit in different reactions is the fillers or process rather than the lio content itself. She also sees the gut as the primary not the secondary problem seems to strike a chord for me. Acupuncture was good hoping it sets me up for a few busy weeks at work - we'll see.

    Happy Riddle Solving!


You may also like...